I am taking a daily low dose aspirin 75mg with Persantin prescribed as result of a T.I.A. Since starting the medication I am having a lot of persistent stomach pain (which is about to be investigated.) I read on your site there are adverse reactions to Aspirin/caffeine. I am wondering why I have not been advised to stop drinking coffee.
28 Jul 2010
Persantine (dipyridamole USP) - one of the severe side effects in taking this med is stomach pain, although a rare side effect never the less it would would require you speaking to the doc who prescribed the med for TIA.
Aspirin & Caffeine: Ane study has reported that coadministration of caffeine and aspirin lead to a 25% increase in the rate of appearance and 17% increase in maximum concentration of salicylate in the plasma. A significantly higher area under the plasma concentration time curve of salicylate was also reported when both drugs were administered together. The exact mechanism of this interaction has not been specified. Physicians and patients should be aware that coadministration of aspirin and caffeine may lead to higher salicylate levels faster.
Perhaps your doc could be to help in providing more accurate & professional information, take care & avoid caffeine if possible, best wishes.
22 Nov 2010
I use aspirin as needed for arthritis and have heeded the advice to take it with plenty of water. Many folks do not do this. I have learned to take all my meds that need to be taken with water in a "water sandwich", 4-6 oz. of water before the med or even supplements, then 4-6 oz. of water after the med. It has eliminated any stomach pains I had. An endocrinologist taught me this trick. (Unrelated, but helpful, she also taught me to keep my fish oil in the freezer section of the refrigerator. Cuts down on the "burping" problem.)
I still enjoy my coffee, but to be safer, I use a 1/2 and 1/2 blend and I usually wait 15 to 30 minutes after meds to drink it. Same goes for tea.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 30 Sep 2009
I ran out of Aggrenox and for the last day have used Bayer Aspirin in its place.
1 answer • 15 Oct 2009
these drugs i prescribe in my orthopedic speciality
1 answer • 31 Dec 2010
Is it possible? or the patient should continua on it's medication ?
1 answer • 20 Oct 2011
I have been on generic Plavix now for 8 weeks due to an Ischemic Stroke. I feel absolutely drugged,?
... have extreme fatigue and have a problem with balance ,none of which I had right after the stroke. Being allergic to Aspirin I need this med, but ...
3 answers • 18 Mar 2013